MAUDE Adverse Event Report: CONCORD MANUFACTURING LIBERTY PDX CYCLER ASSY (NON-VALUATED); SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

CONCORD MANUFACTURING LIBERTY PDX CYCLER ASSY (NON-VALUATED); SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number RTLR180237
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 12/28/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Clinical review: a clinical investigation was performed.Based on the available information, it cannot be concluded what may have caused the patient¿s death.Currently, it is unknown if the patient expired during a pd treatment with the liberty pd x cycler.At the time of this clinical investigation there have been no reported liberty pd x cycler malfunction or product deficiency associated with the patient¿s death.The patient¿s esrd death form was requested; however, is currently not available.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A peritoneal dialysis (pd) nurse (pdrn) contacted fresenius medical information to report that a patient may have passed away on the cycler.They were not found until five days after they died.Pending investigation with the police.Upon follow up, the pdrn stated that there was no further information available regarding the patient¿s death.The pdrn reported the family is not forthcoming with any information and that while an autopsy was performed.The clinic has not had any success with obtaining the death certificate despite attempting to contact the coroner.The patient has a past medical history of hypertension.The pdrn stated it is unknown if the patient died during a pd treatment.The pdrn does not have any pd treatment information available.The pdrn stated that they were not aware of any pdx cycler issues and does not suspect delflex or cycler was related to the death.
 
Additional Manufacturer Narrative
Plant investigation: no parts were returned to the manufacturer for physical evaluation.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformance's, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the reported problem was not able to be confirmed.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.

Brand Name
LIBERTY PDX CYCLER ASSY (NON-VALUATED)
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
CONCORD MANUFACTURING
4040 nelson avenue
concord CA 94520
MDR Report Key8338996
Report Number2937457-2019-00497
Device Sequence Number19321391
Product Code FKX
UDI-Device Identifier00840861100989
UDI-Public00840861100989
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K141145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberRTLR180237
Was Device Available for Evaluation? No
Device Age MO
Initial Date Received by Manufacturer 02/06/2019
Supplement Date Received by Manufacturer02/18/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; LIBERTY CYCLER SET 
Outcome Attributed to Adverse Event Death;